Shedding on spironolactone, dutasteride, minoxidil- question- | HairLossTalk Forums

Shedding on spironolactone, dutasteride, minoxidil- question-

Discussion in 'Shedding Shedding Shedding' started by jlb1177, Mar 22, 2016.

  1. jlb1177

    jlb1177 Member

    Joined:
    Jun 9, 2015
    Messages:
    40
    Likes Received:
    1
    Dislikes Received:
    0
    i have been on dutasteride now for close to 1 year, minoxidil for multiple years and just started spironolactone about a month ago. Before spironolactone (oral, 150mg) my hair was doing better so I thought at least. I began taking spironolactone which seems to have caused a pretty big shed and thinness throughout my frontal and crown. my hair is pretty much see through at this point and very thin.-----

    Does a hair have to shed in order to thicken? or can it thicken without shedding and become stronger without falling and having a new hair replace the old brittle hair? im not sure what im going through is medication related or not, but i hope so.
     
  2. youngkidwithhairloss

    Joined:
    Nov 30, 2015
    Messages:
    40
    Likes Received:
    2
    Dislikes Received:
    0
    Your hair is going to have to shed to become the thickness you desire. Just be patient, and wait for your hair to thicken. I'm not certain, but it seems almost impossible for you to lose hair via male pattern baldness, so it's because of the drugs. Also, that's a very serious regimen! Have you felt the same in the past month you've been on spironolactone? I'm considering adding oral spironolactone to my regimen as well.
    .
     
  3. jlb1177

    jlb1177 Member

    Joined:
    Jun 9, 2015
    Messages:
    40
    Likes Received:
    1
    Dislikes Received:
    0

    I haven't noticed side effects from any drug i take including spironolactone. I get Duta prescribed and i get Sprio from Inhouse, which is legit from all accounts (smells funny). Ill probably end up at 200mg at some point as long as I dont see sides. But for all intents and purposes I feel totally normal.
     
  4. teeth_of_lions

    Joined:
    Jul 4, 2015
    Messages:
    55
    Likes Received:
    3
    Dislikes Received:
    0
    Wow, that is a heavy regime. What Norwood are you?
     
  5. jlb1177

    jlb1177 Member

    Joined:
    Jun 9, 2015
    Messages:
    40
    Likes Received:
    1
    Dislikes Received:
    0
    Im a diffuse thinner so its hard to say. It is thinning all over the top mostly, so if this doesn't work im sure ill be totally bald at some point. My hair at the moment is so dry, brittle and lifeless. My hair does seem to go in waves of decency to total sh1t and back. Not sure of the reason for this. I posted about a month ago when I thought my hair was getting darker and thicker but that changed after I added spironolactone (current shed).
     
  6. buckthorn

    Joined:
    Feb 21, 2016
    Messages:
    4,280
    Likes Received:
    5,564
    Dislikes Received:
    88
    My Regimen:
    My Regimen
    My Regimen
    Oral spironolactone is some HEAVY DUTY sh*t my friend. That is drastic change to your body and you are probably suffering Telogen Effluvium as a result.
     
  7. jlb1177

    jlb1177 Member

    Joined:
    Jun 9, 2015
    Messages:
    40
    Likes Received:
    1
    Dislikes Received:
    0

    -I want to give myself all the chances of saving my hair while i have some.

    -Its not Telogen Effluvium as I've had similar sheds in the past. I was interested in other user experiences with shedding / shedding and spironolactone. I am aware of the seriousness of taking spironolactone and did my research. i have high test levels and thought I could handle a moderate dosage of spironolactone and not get sides. So far im correct. But im always monitoring for something new.
     
  8. BaldingGuy

    BaldingGuy Established Member My Regimen

    Joined:
    Apr 20, 2017
    Messages:
    169
    Likes Received:
    40
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    So, how did it turn out?? Im on minoxdil 5%, 1mg Duta ED and just started 150mg spironolactone ED some days ago... Did your hair grow back?
     
  9. AnxiousAndy

    AnxiousAndy Senior Member My Regimen

    Joined:
    Aug 18, 2016
    Messages:
    2,195
    Likes Received:
    826
    Dislikes Received:
    46
    My Regimen:
    My Regimen
    My Regimen
    I think it did. He would have came back if things weren't going good. I wouldn't be on here if I was having success.
     
    BaldingGuy likes this.
  10. BaldingGuy

    BaldingGuy Established Member My Regimen

    Joined:
    Apr 20, 2017
    Messages:
    169
    Likes Received:
    40
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Or maybe it didn't and he end up giving up... Who knows.... I'm doing the same treatment as the OP and if does work I'll be the first one here telling it and showing proof. I think it's important.
     
  11. AnxiousAndy

    AnxiousAndy Senior Member My Regimen

    Joined:
    Aug 18, 2016
    Messages:
    2,195
    Likes Received:
    826
    Dislikes Received:
    46
    My Regimen:
    My Regimen
    My Regimen
    It most certainly is important to show results. Watch out for a spironolactone shed BTW, I got a bad one. Good luck !
     
    BaldingGuy likes this.
  12. BaldingGuy

    BaldingGuy Established Member My Regimen

    Joined:
    Apr 20, 2017
    Messages:
    169
    Likes Received:
    40
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Yeah... I had a Duta shed after one month on it, it's gone now though.. So yeah I'm expecting the spironolactone shed in a couple of weeks.. Oh well..
     
    AnxiousAndy likes this.
  13. BaldingGuy

    BaldingGuy Established Member My Regimen

    Joined:
    Apr 20, 2017
    Messages:
    169
    Likes Received:
    40
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Well, my peepee still works and Im doing a high dose of duta and spironolactone lool
     

Share This Page